U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

could cataracts of the eye be treated with laser technologies?

2 doctor answers2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Not really: Laser is a means of delivering energy and if aimed at the lens will induce a cataract. A cataract is a semi-solid tissue which has to be removed from the eye and laser will not do that. Laser has been used to be an adjunct to certain parts of the standard phacoemulsification procedure with the aim of making it more predictable or safer. But removal of the cataract requires access by instruments.
Dr. Niraj Patel
Ophthalmology 27 years experience
Cataracts: Yes, there are new modalities including femtosecond laser technologies to help in cataract surgery. However, these technologies are in their infancy. The vast majority of cataracts are removed using ultrasound (phacoemsulsification).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Could a topical steroid applied to the face decrease inflamation in other areas of the body?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Steroids absorbed : Depending on which topical steroid, how much is applied to how much skin area, and for how long there could be enough systematic absorption for effects to other areas. Realize that would also imply greater likelyhood of systemic side effects.
A 41-year-old member asked:

Will nasonex (mometasone) help remove my "allergic shiners" (circles under eyes)?

2 doctor answers9 doctors weighed in
Dr. Andrew Murphy
Allergy and Immunology 29 years experience
Possibly: Allergic shiners are the result of passive congestion of a venous plexus because of nasal congestion. Allergic shiners, while typical in allergy, are not always caused by allergy. If one is allergic then use of nasal steroid spray may be helpful to reduce them.
Topsfield, MA
A 36-year-old female asked:

What causes a hemmorage in the eye following a retnial detatchment surgery.?

2 doctor answers2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Vascular leaks: The retina is very thin, very fragile but richly endowed with blood vessels and it sits on another carpet of blood vessels. Re-attachment surgery has to restructure a detached retina in the presence of all of this vascular richness and fragility and sometimes smaller vessels can leak or even vessels at the site of entry into the eye. This will clear usually with time.
A 30-year-old female asked:

I have a problem with my hair..It falls alot.The doctor told me main problem is low iron..Ive been taking iron pills for months now.No improvement.?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Needs re-eval: Conditions like this are often transient. Doesn't sound like you have proven iron deficiency and in any case you should be back up to normal by now. Sounds like you need to talk to your doc again.
A 30-year-old member asked:

Is it possible for cataracts of the eye to be treated with laser technologies?

2 doctor answers4 doctors weighed in
Dr. Benjamin Rubin
Ophthalmology 39 years experience
Yes: New machine just released that heaps perform cornea incision and first part of catararact surgery called lensx.

Related questions

A 35-year-old member asked:
4 doctor answers6 doctors weighed in
A 35-year-old member asked:
5 doctor answers10 doctors weighed in
A 35-year-old member asked:
4 doctor answers8 doctors weighed in
A 33-year-old member asked:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.